I am a 23yr old female. I have had persistent chest pain for the past few months and recently went to see a pain specialist as it has been getting worse. Since 2007 I have had 4 cardiac ablation procedures for a fast heartbeat. The doctor I saw was assured by my cardiologist that the pain I am having is not 'heart related' as I have had a full cardiac check up recently.
The first time I saw him, he checked my pulse, felt my chest and started me on 50mg of lyrica. The secound time I saw him (6 weeks later) I told him the medication was not working very well and that I was still getting pain.He has not really been able to give me any reason for the pain yet but said it might be trapped nerves.I am now on a higher dose of lyrica.
My question is does this sound like trapped nerves? Is pain medication my only option?
Thank you very much for your time
Without knowing anything more than your age, I would agree with the idea that the pain and your fast heartbeat are unrelated-- at least not related in a direct sense. It sounds as if you have either 'WPW' (a 're-entrant arrhythmia' where the electrical activity of the heart travels down into the ventricle and then up an abnormal path to the atria, causing a loop that makes the heart beat fast) or perhaps an excitable area of your heart that is sending out faster beats than you should have. It would be very unusual for someone your age to have pain from the fast heartbeat-- i.e. from the heart requiring more oxygen than the coronaries can provide, resulting in angina or a heart attack. That doesn't happen at age 23, or even at age 33. I am a psychiatrist, so I have to say this.... it IS possible that the fear of a heart attack-- a natural fear when your heart is prone to suddenly beating at 150 times per minute-- is causing pain that is 'psychosomatic'. Please don't throw something at me when I say that!
There are many posts about 'costochondritis', a not-uncommon condition that causes pain and inflammation at the junction of the ribs and sternum, particularly in women.
I'm not sure if Lyrica would be my first choice. You are a bit young for 'neuropathy', and unless there is some known reason for pinched nerves, why would you have pinched nerves? I would rather lean toward a 'non-steroidal anti-inflammatory medication, or 'NSAID', like aleve or ibuprofen. Providing your stomach tolerates it, of course, which is no sure thing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.